MAUDE Adverse Event Report: CONMED LARGO 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number CKP-4500
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of their customer that the ckp-4500, 4.5mm poplok suture anchor was being used (b)(6) 2023 during a tibial spine reconstruction and ¿the estructure of the implant is broken¿.There was no injury to the patient or the user.There was no report of medical intervention or known hospitalization.The procedure was completed with an alternate same device.There was a 5 minute delay to the procedure.Further assessment found that the device did fragment and fall into the surgical site.All fragments were recovered.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device has been returned to conmed.However, the evaluation of the device has not been completed.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Examination of the returned used device, item ckp-4502, found anchors detached from the shaft.Device trigger was pressed all in.Evaluation was performed per assembly print ckp-4500.Root cause cannot be determined; however, based upon the ifu; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 10 reports, regarding 10 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the implant are important considerations in the successful utilization of this device.Surgeon must choose proper implant size based on specific procedure and patient history.Avoid lateral loading while inserting the poplok knotless suture anchor.Maintain proper alignment during insertion of the anchor and disengagement of the driver.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
4.5MM POPLOK SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key17219309
Report Number1017294-2023-00060
Device Sequence Number20387007
Product Code MBI
UDI-Device Identifier20845854014100
UDI-Public(01)20845854014100(17)270901(10)1268603
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K091549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCKP-4500
Device Lot Number1268603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale
Patient EthnicityNon Hispanic